MAUDE Adverse Event Report: ARTHREX, INC. PLANTAR LAPIDUS PLATE, SHORT LEFT, STRL; BONE FIXATION SCREW/PLATE

ARTHREX, INC. PLANTAR LAPIDUS PLATE, SHORT LEFT, STRL; BONE FIXATION SCREW/PLATE
Model Number PLANTAR LAPIDUS PLATE, SHORT LEFT, STRL
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the lapidus procedure, the screws spun around in the pre-drilled hole in the plate and slipped out.As a result, the screws and the plate could not be used for fixation.Per complaint reporter there was no harm for patient, operator or third party.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.Complaint allegation is confirmed.Upon visual inspection, the threads of the plate were stripped/damaged.Around half of the plate had chipped on both sides.Functional testing was not performed due to the damage to the device.Per surgical technique, lt1-00013-en - plantar lapidus plate - place the plate plantar on the tmt joint over the tibialis anterior tendon.You may use the drill guide as a joystick.Make sure the plate is properly fit to the bone.Note: do not place the plate too far proximal and be careful to respect the navicular bone.A slight gap between the step of the plate and the proximal metatarsal will be eliminated when tightening the compression screw.Optional: place the aiming guide on the plate by inserting the small pin on the lower side of the aiming guide into the distal screw head.Thread the aiming guide fixation screw into the plantar proximal locking screw hole of the plate.The aiming guide provides defined placement of the compression screw at the best angle through the medial cuneiform and prevents interfering with locking screws.The most likely cause for the reported failure can be attributed to user error of the device due to improper surgical technique, excessive force being used, misaligned insertion and/or improper bone preparation.

Brand Name
PLANTAR LAPIDUS PLATE, SHORT LEFT, STRL
Common Device Name
BONE FIXATION SCREW/PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key24233716
Report Number1220246-2026-00347
Device Sequence Number10269618
Product Code HRS
UDI-Device Identifier00888867266278
UDI-Public(01)00888867266278(11)250206(17)300228(10)2025000907
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K150456
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 03/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPLANTAR LAPIDUS PLATE, SHORT LEFT, STRL
Device Catalogue NumberAR-8941PLS-ST
Device Lot Number2025000907
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2026
Supplement Date Received by Manufacturer03/16/2026
Initial Report FDA Received Date02/02/2026
Supplement Report FDA Received Date03/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown